Author Topic: My Theory on Benzo withdrawal and connections to MCAS and POTS/DYSAUTOMNIA  (Read 2418 times)

[Buddie]

Re: My Theory on Benzo withdrawal and connections to MCAS and POTS/DYSAUTOMNIA
« Reply #30 on: December 23, 2021, 03:57:57 am »
Hi [...],

Thank you for this post, even though your subsequent diagnosis caused you to discontinue a connection with it. 
Your original post makes a lot of sense to me and my experience.  I finished my benzo taper nearly 2 years ago now, and am pretty much house-bound and bed-ridden with CFS; the onset of which I very much associate with Benzo withdrawal.

As I look back on my actual taper, I can pinpoint a time at which it was so intense and physiologically 'stressful' as to be completely overwhelming.  It seems to me now that it just 'broke' my CNS/ANS at that time and it has been dysfunctioning ever since.

I continue to do what I can to move towards recovery, even if it is just a matter of biding my time, measuring acceptance with hope and taking whatever action I can within my limits to create the best environment to restore and support homeostatis.

I wish you all the best.  Thank you again for the post,

[...]



I started this thread to figure out my own symptoms and the possibilities which may have started it all. I am posting here now to refute my claim that Benzo withdrawal was the reason behind MY symptoms.

Please let me explain, I do believe my original post has some merit. The medical citations make a strong connection. I personally though can not finish out this journey or connection with it.

I was recently diagnosed with Hyper-mobile Ehlers Danlos Syndrome. People with hyper mobile Ehlers Danlos Syndrome 90% of the time, due to it being a connective tissue disorder and there being connective tissues in the brain, these patients end up with a trifecta of EDS, POTS, and MCAS.

With my recent diagnosis of hyper mobile Ehlers Danlos Syndrome. I can not unbiasedly further this debate. From my understanding on my diagnosis the MAIN contribution to my POTS and MCAS is my Hyper-Mobile Ehlers Danlos Syndrome.

Having said that, I do think benzo withdrawal exasperated these underlying co- morbidities of EDS. (Benzos are mast cell stabilizers, amazing muscle relaxants, and calm the Alpha1 Adrenergic receptors stimulated in POTS) I firmly believe FOR ME, the benzos masked the diagnostic properties of my existing conditions and intensified them when removed)  But for myself I can not honestly state that it caused them. I do encourage people on here without a connective tissue disorder to continue to do whatever they can, and continue to research what ever medical citations and studies available to help out and support others here with these underlying issues.

I however, must relate my medical conditions, backed by scientific facts, and that is that my POTS and MCAS are simply co-morbidities of a previous undiagnosed genetic DNA mutation off connective tissue that is INHERITED (passed down from parental genetics and not caused by withdrawal) . 

Here is my citation straight from the Ehlers Danlos Society.

“ Researchers have found a genetic mutation that links all three conditions”
https://www.ehlers-danlos.com/one-gene-mutation-links-three-mysterious-debilitating-diseases/

Apologies to anyone who thinks the original post is now a betrayal. It was never my intent as I was unaware of my inherited condition.

To others whom think it was a good start to find some connections and medical basis…..  I urge and encourage you to continue in the search.

This does not mean that I will no longer continue sharing my experiences. I will.  I will also continue to provide medical citations and documentation. I just can not continue this specific journey to related these conditions to withdrawals, as it no longer relates and I can not be included in a controlled study on this. I am still willing to help and reach out to anyone….. 

May the force be with you all. 😊
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.